Jump to content
CrazyBoards.org

Recommended Posts

Has anyone experienced tremendous relief with Lyrica or gabapentin? I’m stable on my benzo Effexor and buspar. I still have anxiety and have a hard time relaxing. Which one is better. Will lyrica really make me fat? I see weight gain as a huge problem .

Share this post


Link to post
Share on other sites

Gabapentin, yes absolutely. I didn’t gain any weight.

lyrica is said to be a more potent form. Never tried  it myself however. 

Share this post


Link to post
Share on other sites

I'm on Lyrica for pain and it hasn't affected my weight at all. I don't think it's had any anxiolytic effect but it's worked wonders for my chronic pain. HTH.

Share this post


Link to post
Share on other sites
On 7/19/2019 at 7:10 AM, sming said:

I'm on Lyrica for pain and it hasn't affected my weight at all. I don't think it's had any anxiolytic effect but it's worked wonders for my chronic pain. HTH.

Interesting, it’s prescribed in Europe for anxiety. I just don’t want to take klonopin and lyrica if they are both addicting. I’m going to have an open and honest conversation with my psychiatrist on Monday. I think she can add something or take away the buspar 

Share this post


Link to post
Share on other sites
10 hours ago, Ethansmom said:

Interesting, it’s prescribed in Europe for anxiety. I just don’t want to take klonopin and lyrica if they are both addicting. I’m going to have an open and honest conversation with my psychiatrist on Monday. I think she can add something or take away the buspar 

What makes you think they Lyrica is addictive? It's not a benzo. 

Share this post


Link to post
Share on other sites

It says in the tv commercials that if you have trouble with (they use the word “misuse”) drugs or alcohol, lyrica may not be for you. I believe that is the concern, is that it’s addicting. 

Share this post


Link to post
Share on other sites

Lyrica is a schedule 5 drug. Identified as the lowest tier if the controlled substances act, but is still acknowledged to have addictive potential.

  • Thanks 1

Share this post


Link to post
Share on other sites
On 7/21/2019 at 10:27 AM, argh said:

Lyrica is a schedule 5 drug. Identified as the lowest tier if the controlled substances act, but is still acknowledged to have addictive potential.

Ok, thanks to both of you for replying. The doctor has said to wean down on buspar (not really helping), and to add a small dose of Elavil at night. We are going to try that combo. She said it is sedating so it could help replace seroquel and help with my anxiety at higher doses. Is it safe though??? I have no heart problems, but i read about it causing possible heart issues! 

Share this post


Link to post
Share on other sites
3 hours ago, Ethansmom said:

Ok, thanks to both of you for replying. The doctor has said to wean down on buspar (not really helping), and to add a small dose of Elavil at night. We are going to try that combo. She said it is sedating so it could help replace seroquel and help with my anxiety at higher doses. Is it safe though??? I have no heart problems, but i read about it causing possible heart issues! 

Its a tca which can cause heart issues in overdose most of the time. You should be perfectly fine on a small dose. Tcas are definitely 2nd line after SSRIs but are allegedly have better efficacy. The sedation is a plus. Never underestimate the power of a good nights sleep.

Share this post


Link to post
Share on other sites

I’m now taking 300 mg of gabapentin. That makes 5 meds. It sucks that I need so many . Maybe I can take away the buspar? I don’t think it’s effective so why take it? I feel so drugged on gaba and want to sleep. I’m calm but totally out of it. Is this normal and will it go away?

Share this post


Link to post
Share on other sites
32 minutes ago, Ethansmom said:

I’m now taking 300 mg of gabapentin. That makes 5 meds. It sucks that I need so many . Maybe I can take away the buspar? I don’t think it’s effective so why take it? I feel so drugged on gaba and want to sleep. I’m calm but totally out of it. Is this normal and will it go away?

The sedation goes away. 200mg used to knock me out...well for half a week it did. Im now on 1200 per day with zero sedation.

Share this post


Link to post
Share on other sites
23 hours ago, argh said:

The sedation goes away. 200mg used to knock me out...well for half a week it did. Im now on 1200 per day with zero sedation.

Yeah I noticed I’m less sleepy and sedated today. Fingers crossed it works. Does it help you with anxiety or mood? Sorry if you already answered this question previously

Share this post


Link to post
Share on other sites

It was my miracle drug, though that might be lamotrigine now.

Share this post


Link to post
Share on other sites

Ok so turns out gabapentin is my miracle drug as well! I’ve been really stable on it (less klonopin use, more even keeled , less anxious.... UNTIL today. I’ve been contemplating a career change and will take an enormous pay cut if I decide to do that. So I I’ve been applying for different jobs today and I thing it would be too many changes for me right now.

my second issue is an increase in appetite since starting gabapentin. I just started a few days ago. It’s like I’m still hungry after I eat. I don’t want to gain more weight and be unhealthy so I really need to watch it. Did you have an issue with increased appetite ?

Share this post


Link to post
Share on other sites
1 hour ago, Ethansmom said:

Ok so turns out gabapentin is my miracle drug as well! I’ve been really stable on it (less klonopin use, more even keeled , less anxious.... UNTIL today. I’ve been contemplating a career change and will take an enormous pay cut if I decide to do that. So I I’ve been applying for different jobs today and I thing it would be too many changes for me right now.

my second issue is an increase in appetite since starting gabapentin. I just started a few days ago. It’s like I’m still hungry after I eat. I don’t want to gain more weight and be unhealthy so I really need to watch it. Did you have an issue with increased appetite ?

No issue here with weight. Of everything i've taken in recent memory

Wellbutrin = weight loss ~7% of my weight

Remeron = weight gain ~10% of my weight. Also got a cavity from eating too many sweets, and the dry mouth. lol/fuck.

Gabapentin = weight netrual, no gain no loss

Lamotrigine = weight loss ~2% of my weight

Share this post


Link to post
Share on other sites
Posted (edited)
13 hours ago, Ethansmom said:

 my second issue is an increase in appetite since starting gabapentin. I just started a few days ago. It’s like I’m still hungry after I eat. I don’t want to gain more weight and be unhealthy so I really need to watch it. Did you have an issue with increased appetite ?

I had increased appetite and weight gain when I tried gabapentin.....

The weight gain wasn't huge, though, only about 15 lbs.....When I quit the gabapentin, the extra weight kinda just dropped off.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

The increased appetite is getting better when I don’t focus on it so much. I’ve been feeling really anxious the past day or two. I have an interview for a new job coming up and I don’t think it’s a good idea to switch careers at this point. Especially since I am not fully recovered from anxiety. 

Share this post


Link to post
Share on other sites

I'm a bad person to ask about Lyrica.  I'm one of the 0.004 % that totally loose their minds on that drug.  Like suddenly not knowing how to operate my car (While driving) I managed to get it stopped (But running) got out, leaving the door open.  Walked into work and called the doctor who almost had a stroke listening to my reaction to the drug.  Anyway its one I would be wary of but thats just the 0.004 of us that can't take it.

Share this post


Link to post
Share on other sites

I have taken Lyrica for years now, along with Klonopin and Cymbalta. Lyrica really works in combination with the two aforementioned drugs and is much, much more potent than Neurontin for me, anyway. I haven't experienced weight gain and I take a very high dose of the medication. I haven't experienced any other significant side effects, e.g, cognitive impairment, memory problems, etc., that others complain of. I have experienced sexual side effects associated with Lyrica, though, and those are super annoying. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...